, Volume 37, Issue 2, pp 143–155 | Cite as

Finite forms of Gowers’ theorem on the oscillation stability of C 0

Original Paper


We give a constructive proof of the finite version of Gowers’ FIN k Theorem for both the positive and the general case and analyse the corresponding upper bounds provided by the proofs.

Mathematics Subject Classification (2000)

05D10 46B25 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    J. E. Baumgartner: A short proof of Hindman’s theorem, J. Combinatorial Theory Ser. A 17 (1974), 384–386.MathSciNetCrossRefMATHGoogle Scholar
  2. [2]
    W. T. Gowers: Lipschitz functions on classical spaces, European J. Combin. 13 (1992), 141–151.MathSciNetCrossRefMATHGoogle Scholar
  3. [3]
    W. T. Gowers: A new proof of Szemerédi’s theorem, Geom. Funct. Anal. 11 (2001), 465–588.MathSciNetCrossRefMATHGoogle Scholar
  4. [4]
    R. L. Graham, B. L. Rothschild and J.H. Spencer: Ramsey theory, John Wiley & Sons Inc., New York (1980), Wiley-Interscience Series in Discrete Mathematics, A Wiley-Interscience Publication.MATHGoogle Scholar
  5. [5]
    N. Hindman: Finite sums from sequences within cells of a partition of N, J. Combinatorial Theory Ser. A 17 (1974), 1–11.MathSciNetCrossRefMATHGoogle Scholar
  6. [6]
    V. Kanellopoulos: A proof of W. T. Gowers’ c0 theorem, Proc. Amer. Math. Soc. 132 (2004), 3231–3242 (electronic).MathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    V. D. Milman and G. Schechtman: Asymptotic theory of finite-dimensional normed spaces, volume 1200 of Lecture Notes in Mathematics. Springer-Verlag, Berlin (1986). With an appendix by M. Gromov.Google Scholar
  8. [8]
    E. Odell, H. P. Rosenthal and Th. Schlumprecht: On weakly null FDDs in Banach spaces, Israel J. Math. 84 (1993), 333–351.MathSciNetCrossRefMATHGoogle Scholar
  9. [9]
    A. D. Taylor: Bounds for the disjoint unions theorem, J. Combin. Theory Ser. A 30 (1981), 339–344.MathSciNetCrossRefMATHGoogle Scholar
  10. [10]
    S. Todorcevic: Introduction to Ramsey spaces, volume 174 of Annals of Mathematics Studies, Princeton University Press, Princeton, NJ (2010).Google Scholar
  11. [11]
    K. Tyros: Primitive recursive bounds for the finite version of Gowers’ c0 theorem. Available at Scholar

Copyright information

© János Bolyai Mathematical Society and Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.Mathematics DepartmentUniversity of TorontoTorontoCanada

Personalised recommendations